It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Where did you read that? I know of one study where pain was reported, but no elevation in CK was noted. They did muscle biopses while on the drug, and again some time after stopping the drug. The biopses did show muscle cell abnormalities while on the statin, but these were completely gone after the drug was stopped.

I have never heard, been told or read anything that muscle pain is a sign of any permanent or irreversable damage. Even full blown rhabdomyolysis does not necessarily lead to permanent muscle, liver or kidney damage - if the cause is removed early enough, the effects are fully reversable and the effected organs can heal.
[QUOTE=Lenin]I'm glad you were able to find one you liked. [email protected] (lovastatin) is weaker than the others but is also the cheapest. Rstarre, I do hope you are getting the generic, lovastatin, at about $1 a pill because they are still charging around $4 each for the brand named [email protected] by Merck.

I think people who have trouble with the big guns like Crestor, Zocor, or Lipitor should follow your advice before they settle for a life of untreated high cholesterol.

That lovastatin is the same drug as red yeast rice provides.[/QUOTE]

Mmmm, I thought that Pravachol was the weakest?? No? After problems with Lipitor and Zocor (muscle pain and weakness some limited numbness) I was put on Zetia. That's just causing a lot of digestive issues which I already had following the statin problems with Lipitor and Zocor. I am now taking Nexium which seems to be working but....will I be OK after I stop taking Nexium.... that remains to be seen.

I'm wondering if I stop the Zetia.....IF the lovastatin would work at a low dose without the side effects-or, because I've already had problems...it's a path well worn for even a weak statin to cause problems? Anyone with knowledge here would be great. I'm still taking COQ10 (100mg) and I feel about 75-85% better than I did months ago. Maybe I'll never get to 100%. :confused:
[QUOTE=Fathersson]Where did you read that? I know of one study where pain was reported, but no elevation in CK was noted. They did muscle biopses while on the drug, and again some time after stopping the drug. The biopses did show muscle cell abnormalities while on the statin, but these were completely gone after the drug was stopped.

I have never heard, been told or read anything that muscle pain is a sign of any permanent or irreversable damage. Even full blown rhabdomyolysis does not necessarily lead to permanent muscle, liver or kidney damage - if the cause is removed early enough, the effects are fully reversable and the effected organs can heal.[/QUOTE]

I'm hoping you are correct....damage from statins is completely reversable. That would be great news. It's been nearly 6 months since I have taken any statin-yet, some of the problems remain. Do you think there is a time point where one could say "well, I guess that's as good as it gets for me".





All times are GMT -7. The time now is 10:13 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!